Alert archive / Alabama / Red Flag Warnings in 2013
Red Flag Warning 12, NWS Birmingham, AL
NWS Birmingham, AL issued this red flag warning at Apr 26, 2013, 3:39 AM CDT for 39 counties in Alabama. It took effect at Apr 26, 2013, 1:00 PM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2013, 3:39 AM CDT (08:39 UTC)
- In effect from
- Apr 26, 2013, 1:00 PM CDT
- Expired
- Apr 26, 2013, 6:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Birmingham, AL
All 39 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 08:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 8.7 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2940 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
018 WWUS84 KBMX 260839 RFWBMX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 339 AM CDT FRI APR 26 2013 ...DRY CONDITIONS EXPECTED THIS AFTERNOON... .DRY CONDITIONS WILL RESULT IN RELATIVE HUMIDITY VALUES AT OR BELOW 25 PERCENT FOR SEVERAL HOURS THIS AFTERNOON. ALZ011>015-017>050-262300- /O.UPG.KBMX.FW.A.0008.130426T1800Z-130426T2300Z/ /O.NEW.KBMX.FW.W.0012.130426T1800Z-130426T2300Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 339 AM CDT FRI APR 26 2013 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM CDT THIS EVENING FOR ALL OF CENTRAL ALABAMA... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WINDS...WILL BE FROM THE EAST AROUND 5 MPH. * RELATIVE HUMIDITY...WILL DROP AS LOW AS 22 PERCENT. * IMPACTS...OF A DRY AIRMASS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE CONTACT THE ALABAMA FORESTRY COMMISSION AT WWW.FORESTRY.ALABAMA.GOV. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this red flag warning went out at Apr 25, 11:57 PM CDT, 3 hours 42 minutes earlier.
Area forecast discussion, Apr 25, 11:57 PM CDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1157 PM CDT THU APR 25 2013 .UPDATE... FOR 06Z AVIATION. && .AVIATION... 06Z TAF DISCUSSION. VFR CONDITIONS ARE EXPECTED THROUGH THE NEXT 24 HOURS WITH MAINLY LIGHT AND VARIABLE WINDS WITH AN EASTERLY COMPONENT. ONLY A FEW MID TO HIGH CLOUDS WILL MOVE INTO THE AREA THROUGH THE PERIOD. NOTE: THE SEASONAL TAF FOR TALLADEGA...KASN...IS NOW BEING GENERATED BY NWS BMX. DUE TO COMMUNICATION LIMITATIONS...WILL INCLUDE /AMD NOT SKED/ IN THE KASN TAF...AS AMENDMENTS WILL NOT BE GUARANTEED. THIS TAF WILL BE AVAILABLE WITH AT LEAST 4 ROUTINE DAILY SYNOPTIC UPDATES THROUGH MAY 9 AT 00Z. 87 && .DISCUSSION... WITH CLEAR SKIES AND A DRY AIR MASS IN PLACE...TEMPERATURES HAVE FALLEN QUICKLY SINCE SUNSET. THE MAIN CHANGE TO THE FORECAST WAS TO LOWER MINIMUM TEMPERATURES...ESPECIALLY IN THE COLDER VALLEYS AND RURAL AREAS. 58/ROSE && .FIRE WEATHER... RED FLAG CONDITIONS WILL BE CLOSE ON FRIDAY FOR CENTRAL ALABAMA. RH VALUES OF 20-25 PERCENT WILL BE PREVALENT FOR 4-5 HOURS DURING THE AFTERNOON HOURS. BECAUSE A DEW POINT SHIFT OF 1-2 DEGREES WARMER OR TEMPERATURES NOT QUITE REACHING FORECAST HIGHS...WOULD KEEP US OUT OF RED FLAG CONDITIONS...I WILL JUST ISSUE A WATCH FOR NOW. WINDS SHOULD BE OUT OF THE EAST AT 5-10 MPH SO THAT WILL BE GOOD NEWS. 27 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 39 76 50 68 56 / 0 0 20 70 70 ANNISTON 38 76 50 69 56 / 0 0 20 70 70 BIRMINGHAM 42 77 54 71 58 / 0 0 20 70 70 TUSCALOOSA 42 78 54 74 60 / 0 0 20 70 70 CALERA 41 76 54 72 58 / 0 0 20 60 70 AUBURN 44 78 51 73 57 / 0 0 0 50 60 MONTGOMERY 44 80 54 77 61 / 0 0 0 50 60 TROY 40 79 52 78 60 / 0 0 0 50 60 && .BMX WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FRIDAY AFTERNOON FOR THE FOLLOWING COUNTIES: AUTAUGA...BARBOUR...BIBB...BLOUNT...BULLOCK...CALHOUN... CHAMBERS...CHEROKEE...CHILTON...CLAY...CLEBURNE...COOSA... DALLAS...ELMORE...ETOWAH...FAYETTE...GREENE...HALE...JEFFERSON... LAMAR...LEE...LOWNDES...MACON...MARENGO...MARION...MONTGOMERY... PERRY...PICKENS...PIKE...RANDOLPH...RUSSELL...SHELBY...ST. CLAIR...SUMTER...TALLADEGA...TALLAPOOSA...TUSCALOOSA...WALKER... WINSTON. && 87/58/27
Hazardous weather outlook, Apr 25, 7:27 PM CDT, 8 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 727 PM CDT THU APR 25 2013 ALZ011>015-017>050-270030- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 727 PM CDT THU APR 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. RELATIVE HUMIDITY VALUES WILL LIKELY FALL BELOW 25 PERCENT FOR SEVERAL HOURS ON FRIDAY AFTERNOON...WHICH WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS PORTIONS OF CENTRAL ALABAMA. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
Nearby
Red Flag Warnings in Alabama, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.